Does it help to alternate tylenol (acetaminophen) and ibuprofen in a child with fever?

Yes. When children get fever most often we can use one or the other to help reduce the fever but when they have a high fever they are uncomfortable and tylenol (acetaminophen) alone does not decrease the fever wenough and or children are still uncomfortable. In this situation we often reccommend alternating Ibuprofen and tylenol (acetaminophen).

Related Questions

Can you alternate tylenol (acetaminophen) and motrin for a child with a fever?

Yes. But please remember, fever is a symptom, not an illness. It is much more important to assess how your child feels and acts, and treat accordingly. Read more...

My 4 yr old child has been having a very high fever. I would like to alternate acetaminophen and ibuprofen. How far apart should they be taken?

Every 2-3 hours. There is little evidence that alternating Ibuprofen and tylenol (acetaminophen) is helpful and i don't recommend it. If you do, each drug should be given at its recommended interval. You don't want the level of the drug to fall too low before the next dose. Remember, tepid baths work very well. Keep in mind that fever helps fight infection. Fever should be reduced for comfort, not just because it is high. Read more...
Busy work. When a kids fever is not responding to either Acetaminophen or Ibuprofen separately it is unlikely to do so if you alternate them.It does give you something to do, but i don't advise the pattern & i never wake a kid for either med. Concentrate of fluid needs & make the dpc aware of the illness. More kids are hospitalized for dehydration than fever. Read more...
Not recommended. There is no good evidence that alternating Acetaminophen and Ibuprofen help with high fevers better than just using the appropriate dose of one. When you have two meds, two dosages, tired parents and sick children, you are more likely to make a mistake and give an overdose! fever is not usually dangerous but overdosing can be! help your child be more comfortable with the right dose of 1 med. Read more...

Is it better to take tylenol (acetaminophen) or motrin for a child's fever?

No big difference. Only measurable difference would be duration of antipyretic effect, i.e., tylenol (acetaminophen) for 4 hours vs Motrin 6 hrs. The efficacy is pretty much same at usual dose at 10 mg per kg of body weight. Read more...

7 year old child with fever of 103°, called pedi, told to alternating ibuprofen and acetaminophen. Fever was as high as 104° is that ER time?

If parent is worried. Whether or not a 7 yr old with a fever of 104 needs to go to the E.R. Depends on if the parent is very worried, and if the child actually has serious symptoms. If the parent is very worried, he should take the child to the E.R. No matter what the fever is. But, a normal healthy 7yr kid who looks pretty good, acts pretty normal, and just started a high fever, usually can see the dr. In the morning. Read more...

My niece have a fever of 105 what can we do to have the fever down? We are giving her baby tylenol (acetaminophen) and ibuprofen for baby?

Child Protective. Call 911. Now. Get your child to a hospital. This is child abuse. Four days of this? Please be adults. Get this child to a medical facility now. Read more...
Comfort meds. Temperature at or in excess of 105 deserves an evaluation by a physician within the next several hours. A cold compress on the forehead and plenty of oral fluids should be offered. The assessment should find a treatable issue or a virus.Keeping up with fluids is more important than the fever. Verify the dose of meds given as an adjustment may produce better results. Read more...

10month baby has fever range from 100 to 102.5.also Saw doctor prescribed ibuprofen & Tylenol (acetaminophen).can I use ice pack to reduce hot in his head, bathe him?

Yes but. fever isn't a bad thing. It is part of the body's way of fighting infection. It is good to treat the fever, because having a fever feels awful, but the fever won't "cook his brain" or anything bad like that. Alternate tylenol (acetaminophen) and ibuprofen as your doctor suggests, and if his symptoms worsen or don't improve, see your doctor again. Hope this helps! Read more...